OBJECTIVE AND IMPORTANCECurrently, n-butyl cyanoacrylate (n-BCA) is one of the most widely used liquid embolic agents in the treatment of intracranial arteriovenous malformations (AVMs). The cases of three patients are reported who underwent endovascular embolization with n-BCA, followed by resection in two and post-embolization hemorrhage with emergent evacuation in one, with histologic demonstration of an eosinophilic vasculitis found in resected AVM specimens. This is probably the first report of this tissue reaction, which may have theoretically serious clinical implications.CLINICAL PRESENTATIONIn this series, three patients (2 women, 1 man) presented with intracranial AVMs (Spetzler-Martin I-III) with the lesions located in the frontal lobe in two of the patients and in the parietal lobe in one. All patients presented with headache, and one also had new-onset seizures.INTERVENTIONAll patients underwent embolization with n-BCA before a planned, staged surgical resection of the embolized AVMs. One patient had four embolizations over a 5-month period, one had three embolizations over 3 months complicated by hemorrhage after embolization requiring emergent evacuation of the hematoma, and the third patient had a single embolization. In all three patients, surgical and autopsy specimens showed an inflammatory response within the embolized vasculature with a prominent eosinophilic infiltrate.CONCLUSIONThe eosinophilic vasculitis seen in the pathology specimens may represent a previously undocumented hypersensitivity reaction following exposure to n-BCA, with the potential for adverse sequelae, including increased risk of hemorrhage as was seen in one of our patients.